MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; STERILE DISTAL END CAP WITH ELEVATOR

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; STERILE DISTAL END CAP WITH ELEVATOR
Model Number OE-A63
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6 continued: international medical device regulators forum (imdrf) adverse event reporting health effect clinical code: 3165 device embedded in tissue or plaque health effect impact code: 2199 no health consequences or impact medical device problem code: 2907 detachment of device or device component component code: 424 cap type of investigation: 4118 type of investigation not yet determined investigation findings: 3233 results pending completion of investigation investigation conclusions: 11 conclusion not yet available.Customer did not record any of the lot numbers in any of the patient charts when this occurred.At this time they do not have traceability on the distal caps on which lot number was used.Per the account, they only have two lot numbers of sterile distal end cap model #: oe-a63 on site.Lot #: 0011112 & 0021122.Therefore, the d4 lot number is listed as #: 0011112 or 0021122, two lot numbers.Pentax medical america performed good faith effort to gather additional information regarding this event and provided an email response on 28-feb-2024 with the following information.Q1.Was the procedure for treatment or diagnostic purposes? a: treatment.Q2.Was there a delay in the procedure which would require medical intervention such as additional anesthesia or prolonged hospital stay? a: no.Q3.Was the product in question used to complete the procedure? a: yes.Q4.Please confirm if the fallen cap# oe-a63 was retrieved from the patient's body or not? a:yes.Q5.If retrieved, how did the doctor retrieve it? (using another medical device etc.) a:patient spit it out.Q6: did a nurse attach the cap# oe-a63 to the distal part of the endoscope? if so, did they hear the clicking sound when attaching it? a: doctor.Q7: how does the user consider the cause of the fallen cap# oe-a63? a: unknown.Q8: does this facility have a pentax service contract? a:expired 1/31/2024.Q9: was there a time prolongation of the procedure for retrieving the cap? no.Q10: did they receive the information and training about the proper use of cap# oe-a63? a: unknown.Q11: was the patient recalled for further screening? a: no.Q12: if no, will the patient be recalled for further screening? a:unknown.Q13: what is the current status of the patient? a:unknown.Q14: was the product removed from circulation immediately after the failure/event occurred and subsequently called in for service/replacement? a: yes.Q15: device current location and status? a: in managers office.Q16: is it possible to return the fallen retrieved cap? a: no.Q17: pre-procedural checks and use for the product involved? a: yes.Q18: reprocessing ifu? a: yes.Q19: any accessory involved ifu? a: n/a.Q20: reprocessing procedure: a: manual and automated.Investigation is in-process.If additional information becomes available, a supplemental report will be filed with the new information.Manufacturer mdr 9610877-2024-00020, dec distal cap model oe-a63 lot number 0011112 or 0021122 manufacturer mdr 9610877-2024-00021, duodenoscope model ed34-i10t2 serial number (b)(6).
 
Event or Problem Description
Pentax medical was made aware of a complaint on 22-feb-2024 that occurred during treatment in the united states involving a pentax medical sterile distal end cap(dec) model oe-a63, lot number 0011112 or 0021122.The sterile single use distal cap was used with pentax medical video duodenoscope, model ed34-i10t2, serial number (b)(6).The customer reported that after a procedure their patient spat out from their mouth the oe-a63 sterile distal end cap.The physician attached the oe-a63 to the ed34-i10t2 duodenoscope prior to the procedure start.However, the procedure was able to be performed to completion, without any issues during the case.There was no reported harm to the patient and the patient was not recalled for further screening.This event meets the requirements for fda reportability; however, submission of this report does not constitute an admission that medical personnel, user facility, importer, manufacturer or product caused or contributed to the event.
 
Additional Manufacturer Narrative
H6 continued: international medical device regulators forum (imdrf) adverse event reporting; health effect clinical code: 3165 device embedded in tissue or plaque; health effect impact code: 2199 no health consequences or impact; medical device problem code: 2907 detachment of device or device component component code: 424 cap; type of investigation: 4111 communication/interviews; investigation findings: 114 operational problem identified; investigation conclusions: 19 cause traced to user.Correction information: b4: date of this report; h2:if follow-up, what type?; h3:device evaluated by manufacture; h6: coding changed based on the investigation result.Additional information: d4: udi; h11: evaluation summary.Evaluation summary: the investigation determined that the distal end cap (dec) was not properly attached by the user and the endoscope most likely came into contact with the teeth or mouthpiece when it was taken out of the mouth, causing the dec to fall into the mouth due to the impact.Pentax medical has not received any further information for this event and therefore, considers this medwatch report closed.Manufacturer supplemental mdr 9610877-2024-00020, dec distal cap model oe-a63 lot number 0011112 or 0021122.Manufacturer supplemental mdr 9610877-2024-00021, duodenoscope model ed34-i10t2 serial number (b)(6).

Brand Name
PENTAX
Common Device Name
STERILE DISTAL END CAP WITH ELEVATOR
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 19600 12
JA  1960012
Manufacturer (Section G)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 19600 12
JA   1960012
Manufacturer Contact
gurvinder nanda
3 paragon drive
montvale, NJ 07645
2015712318
MDR Report Key18872278
Report Number9610877-2024-00020
Device Sequence Number18091761
Product Code FDT
UDI-Device Identifier04961333232994
UDI-Public04961333232994
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K192245
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberOE-A63
Device Lot Number0011112 OR 0021122
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/10/2024
Supplement Report FDA Received Date05/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown